Button to scroll to the top of the page.
Novack, Michael
No

Michael R Novack

Instructor
Department of Mathematics



Academic Positions

2020 - present: RTG Postdoctoral Fellow at the University of Texas at Austin

2019 - 2020: Assistant Research Professor at the University of Connecticut

 

Education

2013-2019: Ph.D. in Mathematics, Indiana University Bloomington

2009-2013: B.S. in Mathematics, University of Illinois Urbana-Champaign

Broadly speaking, I work in the areas of partial differential equations and the calculus of variations. I am particularly interested in variational models from materials science and physics.

8. M. Novack, I. Topaloglu, R. Venkatraman. Least Wasserstein distance between disjoint shapes with perimeter regularization, submitted for publication (2021). Preprint: arXiv:2108.04390

7. M. Novack, X. Yan. Nonlinear approximation of 3D smectic liquid crystals: sharp lower bound and compactness, submitted for publication (2021). Preprint: arXiv:2106.05195

6. D. Golovaty, M. Novack, P. Sternberg. A One-Dimensional Variational Problem for Cholesteric Liquid Crystals with Disparate Elastic Constants, Journal of Differential Equations 286 (2021), 785-820. Preprint: arXiv:2008.04492

5. M. Novack, X. Yan. Compactness and sharp lower bound for a 2D smectics model, Journal of Nonlinear Science, 31 (2021), no. 60. Preprint: arXiv:2007.07962

4. D. Golovaty, M. Novack, P. Sternberg. A novel Landau-de Gennes model with quartic elastic terms, European Journal of Applied Mathematics 32 (2020), no. 1, 177-198. Preprint: arXiv:1906.09232

3. D. Golovaty, Y.-K. Kim, O. Lavrentovich, M. Novack, P. Sternberg. Phase transitions in nematics: textures with tactoids and disclinations, Mathematical Modelling of Natural Phenomena 15 (2020) no. 8. Preprint: arXiv:1902.06342

2. D. Golovaty, M. Novack, P. Sternberg, R. Venkatraman. A model problem for nematic-isotropic phase transitions with highly disparate elastic constants, Archive for Rational Mechanics and Analysis 236 (2020), no. 3, 1739–1805. Preprint: arXiv:1811.12586

1. M. Novack. Dimension reduction for the Landau-de Gennes model: the vanishing nematic correlation length limit, SIAM Journal on Mathematical Analysis 50 (2018), no. 6, 6007-6048. Preprint: arXiv:1801.04477

Spring 2021: M408D

Fall 2020: M408L